Alabama, 2001Tornado in Alabama, November 24, 2001
November 24, 2001 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $230,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 2:53 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 24, 2:53 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CST SAT NOV 24 2001
ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER
PERIODS DEFERED UNTIL LATER. WILL UPDATE FORECAST AS SOON AS DUTIES
ALLOW.
.BHM...NONE.
In the hours before
Special weather statement, Nov 24, 12:29 PM CST, 3 hours 30 minutes before
ALZ001>018-022>026-030>035-039-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1229 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 818...
COLBERT...FRANKLIN...LAUDERDALE...MARION...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH IS IN EFFECT UNTIL 300 PM...
BIBB...BLOUNT...CHILTON...CULLMAN...DALLAS...
DEKALB...ETOWAH...FAYETTE...GREENE...HALE...
JACKSON...JEFFERSON...LAMAR...LAWRENCE...LIMESTONE...
MADISON...MARENGO...MARSHALL...MORGAN...PERRY...
PICKENS...SHELBY...ST CLAIR...SUMTER...TUSCALOOSA...
WALKER...WINSTON...
Local storm report, Nov 24, 1:32 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 AM HALEYVILLE AL WIND DAMAGE
11/24/01 WINSTON *** ? INJ ***
BUILDINGS DAMAGED
INCLUDING A SHOPPING
CENTER. NUMBER OF
INJURIES UNKNOWN. FROM
EMA.
1130 AM MILLPORT AL TORNADO
11/24/01 LAMAR POSSBILE TORNADO AT
MILLPORT. TREES DOWN AND
BUILDINGS DESTROYED.
FROM VOLUNTEER FD
0100 PM 2SE LINDEN AL TORNADO
11/24/01 MARENGO TORNADO REPORTED BY 911
OFFICE.
0105 PM CULLMAN AL 1.00 IN HAIL
11/24/01 CULLMAN QUARTER SIZE HAIL IN CITY
OF CULLMAN. FROM EMA.
0105 PM FULTONDALE AL 0.75 IN HAIL
11/24/01 JEFFERSON PENNY SIZE HAIL AT
FULTONDALE FROM EMA.
0106 PM AL 1.75 IN HAIL
11/24/01 CULLMAN GOLFBALL SIZE HAIL AT
I-65 AND US 278Local storm report, Nov 24, 1:36 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM TAITS GAP AL TORNADO
11/24/01 BLOUNT TREES AND POWER LINES
DOWN IN TAITS GAP.
NUMEROUS REPORTS FROM
PUBLIC VIA EMA.
0112 PM CULLMAN AL 1.75 IN HAIL
11/24/01 CULLMAN GOLF BALL SIZE HAIL IN
CULLMAN VIA HAM
SPOTTERS.Special weather statement, Nov 24, 1:44 PM CST, 2 hours 15 minutes before
ALZ001>018-022>026-030>035-039-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
144 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 818...
COLBERT...FAYETTE...FRANKLIN...LAMAR...LAUDERDALE...
LAWRENCE...LIMESTONE...MARION...PICKENS...WINSTON...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH IS IN EFFECT UNTIL 300 PM...
BIBB...BLOUNT...CHILTON...CULLMAN...DALLAS...
DEKALB...ETOWAH...GREENE...HALE...JACKSON...
JEFFERSON...MADISON...MARENGO...MARSHALL...MORGAN...
PERRY...SHELBY...ST CLAIR...SUMTER...TUSCALOOSA...
WALKER...
Special weather statement, Nov 24, 2:31 PM CST, 1 hour 28 minutes before
ALZ001>018-022>026-030>035-039-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
231 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 818...
CULLMAN...GREENE...HALE...MADISON...MARENGO...
MORGAN...SUMTER...TUSCALOOSA...WALKER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH IS IN EFFECT UNTIL 300 PM...
BIBB...BLOUNT...CHILTON...DALLAS...DEKALB...
ETOWAH...JACKSON...JEFFERSON...MARSHALL...PERRY...
SHELBY...ST CLAIR...
Special weather statement, Nov 24, 3:01 PM CST, 58 minutes before
ALZ001>018-022>026-030>035-039-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
301 PM CST SAT NOV 24 2001
TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES...
BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON...
MARSHALL...PERRY....
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH HAS BEEN EXTENDED UNTIL 345 PM...
DEKALB...ETOWAH...SHELBY...ST CLAIR...
Tornado, Talladega
- When
- November 24, 3:59 PM CST to 4:09 PM CST
- Where
- Talladega County, 4 mi SE of Winterboro
- Rating
- F2
- Path length
- 9.1 mi
- Path width
- 200 yd
- Property damage
- $230,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.267, -86.150
The same thunderstorm that spawned the Sylacauga tornado produced another tornado in eastern Talladega County. This tornado was also rated an F2 on the Fujita scale and began at 3:59 pm 4 miles southeast of Winterboro in the Talladega National Forest. The tornado tracked northeast across Germany Mountain and ended at 4:09 pm, 1 mile southeast of Waldo. Several homes were damaged on Germany Mountain with one receiving significant damage. At least 6 mobile homes were totally destroyed and several outbuildings and barns were destroyed. Several trees were blown down or snapped off along the path. No injuries were reported. Beg: 33 17.453/86 08.146 End: 33 22.351/86 00.750
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273366.